Alert archive / California / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Aug 27, 2019, 3:23 PM PDT. It took effect at Aug 28, 2019, 8:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2019, 3:23 PM PDT (22:23 UTC)
- In effect from
- Aug 28, 2019, 8:00 AM PDT
- Expired
- Aug 28, 2019, 6:15 PM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
706 WWUS86 KSTO 272223 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 323 PM PDT Tue Aug 27 2019 ...Red Flag Warning for Portions of Interior Northern California Wednesday... .Low pressure from the remains of Tropical Storm Ivo is forecast to move through northern California on Wednesday bringing a chance of thunderstorms to the area. While high level moisture and instability is expected to increase over the region, the lower levels will remain quite dry. This will result in the potential for dry thunderstorms with little or no rainfall. This follows several days of very hot and dry weather drying fuels. CAZ213-214-221-266-268-269-290300- /O.UPG.KSTO.FW.A.0003.190828T1500Z-190829T0300Z/ /O.NEW.KSTO.FW.W.0003.190828T1800Z-190829T0300Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Stanislaus NF West of the Sierra Crest- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 323 PM PDT Tue Aug 27 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY FOR LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 221, 266, 268, AND 269... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * THUNDERSTORMS...Potential for dry thunderstorms with little or no rainfall associated with them. * Timing...Wednesday morning through Wednesday evening. * WIND...Upslope or southwest winds 5 to 15 mph. Gusts up to 25 mph mainly over ridges and higher peaks. * HUMIDITY...Minimum 15-25 percent. * IMPACTS...Fire starts from dry lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of gusty and erratic thunderstorm winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
302 WWUS86 KSTO 280927 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 227 AM PDT Wed Aug 28 2019 ...Red Flag Warning for Portions of Interior Northern California Wednesday... .Low pressure from the remnants of Tropical Storm Ivo is forecast to move through northern California today bringing a chance of thunderstorms to the area. While high level moisture and instability is expected to increase over the region, the lower levels will remain quite dry. This will result in the potential for dry thunderstorms with little or no rainfall. This follows several days of very hot and dry weather drying fuels. CAZ220-267-281730- /O.EXB.KSTO.FW.W.0003.190828T1500Z-190829T0300Z/ Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- 227 AM PDT Wed Aug 28 2019 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR LIGHTNING FOR FIRE WEATHER ZONES 220 AND 267... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 8 AM this morning to 8 PM PDT this evening. * THUNDERSTORMS...Potential for dry thunderstorms with little or no rainfall associated with them. * Timing...Wednesday morning through Wednesday evening. * WIND...Upslope or southwest winds 5 to 15 mph. Gusts up to 25 mph mainly over ridges and higher peaks. * HUMIDITY...Minimum 15-25 percent. * IMPACTS...Fire starts from dry lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of gusty and erratic thunderstorm winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213-214-221-266-268-269-281730- /O.EXT.KSTO.FW.W.0003.190828T1500Z-190829T0300Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Stanislaus NF West of the Sierra Crest- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 227 AM PDT Wed Aug 28 2019 ...RED FLAG WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 221, 266, 268, AND 269... * THUNDERSTORMS...Potential for dry thunderstorms with little or no rainfall associated with them. * Timing...Wednesday morning through Wednesday evening. * WIND...Upslope or southwest winds 5 to 15 mph. Gusts up to 25 mph mainly over ridges and higher peaks. * HUMIDITY...Minimum 15-25 percent. * IMPACTS...Fire starts from dry lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of gusty and erratic thunderstorm winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
512 WWUS86 KSTO 282134 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 234 PM PDT Wed Aug 28 2019 ...Red Flag Warning for Portions of Interior Northern California Wednesday... .Low pressure from the remnants of Tropical Storm Ivo moving through northern California today is bringing isolated thunderstorms to the area. While high level moisture and instability is expected to increase over the region, the lower levels will remain quite dry. This will result in the potential for dry thunderstorms with little or no rainfall. This follows several days of very hot and dry weather drying fuels. CAZ213-214-220-221-266>269-290300- /O.CON.KSTO.FW.W.0003.000000T0000Z-190829T0300Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 234 PM PDT Wed Aug 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 221, 266, 268, AND 269... * THUNDERSTORMS...Potential for dry thunderstorms with little or no rainfall associated with them. * Timing...through the evening. * WIND...Upslope or southwest winds 5 to 15 mph. Gusts up to 25 mph mainly over ridges and higher peaks. * HUMIDITY...Minimum 15-25 percent. * IMPACTS...Fire starts from dry lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of gusty and erratic thunderstorm winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
437 WWUS86 KSTO 290115 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 615 PM PDT Wed Aug 28 2019 CAZ213-214-220-221-266>269-290215- /O.CAN.KSTO.FW.W.0003.000000T0000Z-190829T0300Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Southern Motherlode From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 615 PM PDT Wed Aug 28 2019 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 220, 221, 266, 267, 268, AND 269... The National Weather Service in Sacramento has cancelled the Red Flag Warning. Activity has moved north and east of the forecast area...therefore the Red Flag Warning for Lightning has been cancelled. A Red Flag Warning remains in effect until 8 pm for areas north of Shasta County and for portions of California east of the Sierra crest. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 27, 3:09 AM PDT, 12 hours 14 minutes earlier.
Area forecast discussion, Aug 27, 3:09 AM PDT, 12 hours 14 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 309 AM PDT Tue Aug 27 2019 .SYNOPSIS... Hot weather continues today, then slight cooling for the remainder of the week. Slight chance of thunderstorms tonight and Wednesday. && .DISCUSSION... Clear skies over interior NorCal early this morning other than a few high clouds beginning to spread northward from central California. Current temperatures are on the mild side and generally range from the upper 40s to lower 50s in the colder mountain valleys to the 70s and lower 80s across the Central Valley. Very little change in forecast thinking compared to 24 hours ago. The hot pattern continues today with the strong broad ridge keeping the marine layer suppressed. Still some potential for elevated convection tonight into Wednesday as high level moisture and tropical remnants move north into NorCal (satellite imagery indicates some enhanced clouds offshore of central California), but strong lifting mechanism not evident as broad weakening circulation moves north (mainly offshore to our west). If storms develop, they will be high-based with little precipitation. Slight cooling possible the second half of the week as the ridge shifts east in response to several short-waves moving by to the north. This pattern may allow a return of a more robust Delta Breeze to at least southern portions of the forecast area. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday)... Dry weather continues in the extended period as the upper ridge across the southwest US continues to extend over northern California. An upper trough approaches the PacNW late this weekend, although deterministic models runs continue to vary on the strength of this system and whether this feature will influence temperatures for NorCal early next week. High temperatures for the weekend into early next week are forecast to be near and slightly above normal. && .AVIATION... VFR conditions are expected for the next 24 hours. Sustained surface winds generally below 15 knots, with local gusts up to 25 kts in the Carquinez Strait/Delta. High clouds (15-20 kft) will begin to move north across the area after 00Z. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP-Eastern Portion of Shasta/Trinity NF-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Stanislaus NF West of the Sierra Crest. Heat Advisory until midnight PDT tonight for Northern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:26 PM PDT | Special Weather Statement | STO | Alpine | 34 min |
Nearby
Red Flag Warnings in California, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.